MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ ULTRA IMPLANT; COCHLEAR IMPLANT
Model Number CI-1600-05
Medical Device Problem Codes Mechanical Problem (1384); Intermittent Communication Failure (4038)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient reportedly experienced no sound.Device testing revealed results within normal limits.Imaging confirmed device placement.External equipment was exchanged and programming adjustments were made; however, the issue did not resolve.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed and silicone damage was observed on the bottom cover of the device.This is believed to have occurred during revision surgery.In addition, this inspection revealed broken electrodes above the ground ring.The photographic imaging inspection revealed broken electrode wires above the ground ring.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed some of the electrical tests performed.The scanning electron microscopy (sem) analysis revealed tensile breaks of electrodes above the ground ring.The device passed the mechanical tests performed.Sem analysis revealed broke electrode wires above the ground ring.It is believed that these breaks caused the open impedances measured at the clinic.Advanced bionics will continue to monitor failure modes of this type.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ ULTRA IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
jennifer rhudy
28515 westinghouse place
valencia, CA 91355
MDR Report Key18051351
Report Number3006556115-2023-01860
Device Sequence Number20852230
Product Code MCM
UDI-Device Identifier07630016877988
UDI-Public(01)07630016877988(11)220111(17)241231
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model NumberCI-1600-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/15/2023
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale